Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 46, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 11, 2019, 5:45 PM MST for 4 counties in Wyoming. It took effect at Dec 11, 2019, 6:00 PM MST. It was in force for 44 hr. 38 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 11, 2019, 5:45 PM MST (00:45 UTC)
- In effect from
- Dec 11, 2019, 6:00 PM MST
- Expired
- Dec 13, 2019, 2:05 PM MST
- In force
- 44 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 7:40 PM MST | NON-TSTM WND GST 61 | 1 Nnw Arlington, WY | WYDOT SENSOR AT ARLINGTON. |
| Dec 11, 9:15 PM MST | NON-TSTM WND GST 67 | 14 Wsw Cheyenne, WY | UPR SENSOR AT EMKAY |
| Dec 11, 9:42 PM MST | NON-TSTM WND GST 65 | 7 Ese Arlington, WY | WYDOT SENSOR AT COOPER COVE NORTHWEST OF LARAMIE |
| Dec 11, 9:56 PM MST | NON-TSTM WND GST 69 | 7 Ese Arlington, WY | WYDOT SENSOR AT COOPER COVE NORTHWEST OF LARAMIE. SUSTAINED WINDS BETWEEN 45 TO 48 MPH. |
| Dec 11, 10:15 PM MST | NON-TSTM WND GST 60 | 3 Ne Pumpkin Vine, WY | UPR SENSOR AT DALEWS. |
| Dec 11, 11:24 PM MST | NON-TSTM WND GST 68 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Dec 11, 11:30 PM MST | NON-TSTM WND GST 66 | 8 S Chugwater, WY | MESONET STATION WY40 7.5 S CHUGWATER (WYDOT). |
| Dec 12, 12:52 AM MST | NON-TSTM WND GST 61 | 5 Nw Arlington, WY | MESONET STATION WY21 5.5 NW ARLINGTON (WYDOT). |
| Dec 12, 1:22 AM MST | NON-TSTM WND GST 66 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Dec 12, 1:56 AM MST | NON-TSTM WND GST 60 | 5 Nw Arlington, WY | MESONET STATION WY21 5.5 NW ARLINGTON (WYDOT). |
| Dec 12, 2:26 AM MST | NON-TSTM WND GST 58 | 3 Nw Arlington, WY | MESONET STATION WY22 2.7 NW ARLINGTON (WYDOT). |
| Dec 12, 2:52 AM MST | NON-TSTM WND GST 59 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
| Dec 12, 3:22 AM MST | NON-TSTM WND GST 62 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
| Dec 12, 5:22 AM MST | NON-TSTM WND GST 60 | 2 Wnw Buford, WY | MESONET STATION WY36 2.4 NW BUFORD (WYDOT). |
| Dec 12, 5:42 AM MST | NON-TSTM WND GST 60 | 1 Ene Buford, WY | MESONET STATION WY37 1.1 E BUFORD (WYDOT). |
| Dec 12, 6:32 AM MST | NON-TSTM WND GST 60 | 1 Sse Bordeaux, WY | WYDOT BRX. |
| Dec 12, 10:14 AM MST | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | COOPER COVE STATION. |
| Dec 12, 10:15 AM MST | NON-TSTM WND GST 58 | 2 Wnw Buford, WY | |
| Dec 12, 12:28 PM MST | NON-TSTM WND GST 59 | 7 Nw Elk Mountain, WY | SUSTAINED WIND 51 MPH. HALLECK RIDGE STATION. |
| Dec 12, 7:22 PM MST | SNOW 7 | 1 Nnw Battle Creek Camp, WY | SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS. |
| Dec 12, 7:22 PM MST | SNOW 7.2 | 2 Wsw Bottle Creek Camp, WY | WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS. |
| Dec 12, 7:22 PM MST | SNOW 8.4 | 2 Ne Rob Roy Reservoir, WY | CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS. |
| Dec 12, 7:22 PM MST | SNOW 8.4 | 2 Nw Jack Creek Campgro, WY | DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS. |
| Dec 12, 7:22 PM MST | SNOW 8.4 | W Deep Creek Campground, WY | SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 14 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS. |
| Dec 12, 7:22 PM MST | SNOW 9.6 | 8 Ene Hog Park Campgrou, WY | BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS. |
| Dec 12, 7:22 PM MST | SNOW 9.6 | Ene Nash Fork Campgroun, WY | BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS. |
| Dec 12, 7:22 PM MST | SNOW 10.8 | 1 Nw Whiskey Park, WY | WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS. |
| Dec 12, 7:22 PM MST | SNOW 10.8 | 4 Nw Hog Park Reservoir, WY | LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS. |
| Dec 12, 7:22 PM MST | SNOW 10.8 | 7 Wsw Battle Creek Camp, WY | OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS. |
| Dec 12, 7:22 PM MST | SNOW 11.2 | 5 Wsw Sugar Loaf Campgr, WY | NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 14 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS. |
| Dec 12, 7:22 PM MST | HEAVY SNOW 19.5 | 3 Wnw Sugar Loaf Campgr, WY | MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 1.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS. |
| Dec 13, 4:42 AM MST | NON-TSTM WND GST 61 | 7 Nw Elk Mountain, WY | MESONET STATION WY18 6.8 NW ELK MOUNTAIN (WYDOT). |
| Dec 13, 5:50 AM MST | NON-TSTM WND GST 60 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
| Dec 13, 6:30 AM MST | SNOW 3.1 | 1 Nw Centennial, WY | COCORAHS STATION WY-AB-108 CENTENNIAL 1.1 NNE. |
| Dec 13, 7:00 AM MST | SNOW 0.6 | Elk Mountain, WY | COCORAHS STATION WY-CR-18 ELK MOUNTAIN 0.3 SW. |
| Dec 13, 10:20 AM MST | NON-TSTM WND GST 60 | 1 Nnw Whitaker, WY | SUSTAINED WIND 45 MPH. WHITAKER STATION. |
| Dec 13, 10:30 AM MST | NON-TSTM WND GST 65 | 10 Ese Crystal Lake Cam, WY | EMKAY STATION |
| Dec 13, 10:46 AM MST | NON-TSTM WND GST 60 | Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765 WWUS75 KCYS 120045 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 545 PM MST Wed Dec 11 2019 WYZ110-121200- /O.NEW.KCYS.HW.W.0046.191212T0100Z-191212T1600Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 545 PM MST Wed Dec 11 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST THURSDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until 9 AM MST Thursday. * TIMING...Through 9 AM Thursday morning. * WINDS...West to southwest winds between 30 to 45 MPH with gusts of 65 MPH expected to continue through most of tonight. * IMPACTS...Mainly to transportation traveling on Interstate 80 near Elk Mountain and Arlington. Those traveling in high profile vehicles, including light trailers and campers, should use caution tonight while traveling along Interstate 80 between Laramie and Rawlins. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
8 follow-up statements
321 WWUS75 KCYS 120409 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 909 PM MST Wed Dec 11 2019 WYZ116-117-121230- /O.EXA.KCYS.HW.W.0046.000000T0000Z-191212T1600Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 909 PM MST Wed Dec 11 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST THURSDAY... * TIMING...Through 9 AM Thursday morning. * WINDS...West to southwest winds between 30 to 40 MPH with occasional gusts of 60 MPH expected tonight. * IMPACTS...Mainly to transportation traveling on Interstate 80 west of Cheyenne. Those traveling in high profile vehicles, including light trailers and campers, should use caution tonight while traveling along Interstate 80 between Cheyenne and Rawlins. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ110-121230- /O.CON.KCYS.HW.W.0046.000000T0000Z-191212T1600Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 909 PM MST Wed Dec 11 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THURSDAY... * TIMING...Through 9 AM Thursday morning. * WINDS...West to southwest winds between 30 to 45 MPH with gusts of 65 MPH expected to continue through most of tonight. * IMPACTS...Mainly to transportation traveling on Interstate 80 west of Cheyenne. Those traveling in high profile vehicles, including light trailers and campers, should use caution tonight while traveling along Interstate 80 between Cheyenne and Rawlins. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
004 WWUS75 KCYS 120717 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1217 AM MST Thu Dec 12 2019 WYZ106-118-121600- /O.EXA.KCYS.HW.W.0046.000000T0000Z-191212T1600Z/ Central Laramie Range and Southwest Platte County- Central Laramie County- Including the cities of Bordeaux and Cheyenne 1217 AM MST Thu Dec 12 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Strong west winds with gusts in excess of 60 mph. * WHERE...Central Laramie Range and Southwest Platte County and Central Laramie County Counties. This includes Cheyenne and Bordeaux. * WHEN...Wind speeds will continue to increase through the remainder of the night. * TIMING...Through 9 AM Thursday morning. * WINDS...West to southwest winds between 30 to 45 MPH with gusts of 65 MPH expected to continue through most of tonight. * IMPACTS...Mainly to transportation traveling on Interstate 25 between Cheyenne and Wheatland. Those traveling in high profile vehicles, including light trailers and campers, should use caution tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ110-116-117-121600- /O.CON.KCYS.HW.W.0046.000000T0000Z-191212T1600Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1217 AM MST Thu Dec 12 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Strong west winds with gusts in excess of 60 mph. * WHERE...Along Interstate 80 especially between Cheyenne and Rawlins. * WHEN...Wind speeds will continue to increase through the night. * TIMING...Through 9 AM Thursday morning. * WINDS...West to southwest winds between 30 to 40 MPH with occasional gusts of 60 MPH expected tonight. * IMPACTS...Mainly to transportation. Those traveling in high profile vehicles, including light trailers and campers, should use caution tonight while traveling along Interstate 80 between Cheyenne and Rawlins. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
938 WWUS75 KCYS 121039 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 339 AM MST Thu Dec 12 2019 WYZ110-116-122300- /O.EXT.KCYS.HW.W.0046.000000T0000Z-191214T0100Z/ North Snowy Range Foothills-South Laramie Range- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, and Vedauwoo 339 AM MST Thu Dec 12 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST FRIDAY... * WHAT...Strong west winds with gusts in excess of 60 mph. * WHERE...Along Interstate 80 especially between Cheyenne and Rawlins. * WHEN...Gusts will periodically occur at speeds of 50 to 60 mph through Friday. * TIMING...Through 6PM Friday. * WINDS...West to southwest winds between 30 to 40 MPH with occasional gusts of 60 MPH expected tonight. * IMPACTS...Mainly to transportation. Those traveling in high profile vehicles, including light trailers and campers, should use caution tonight while traveling along Interstate 80 between Cheyenne and Rawlins. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ106-117-118-121600- /O.CON.KCYS.HW.W.0046.000000T0000Z-191212T1600Z/ Central Laramie Range and Southwest Platte County- South Laramie Range Foothills-Central Laramie County- Including the cities of Bordeaux, Whitaker, Federal, Horse Creek, and Cheyenne 339 AM MST Thu Dec 12 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Strong west winds with gusts in excess of 60 mph. * WHERE...Along Interstate 80 especially between Cheyenne and the Foothills of the Laramie Range, and along interstate 25 between Cheyenne and Wheatland. * WHEN...Wind speeds will continue to increase through daybreak. * TIMING...Through 9 AM this morning. * WINDS...West to southwest winds between 30 to 40 MPH with occasional gusts of 60 MPH expected tonight. * IMPACTS...Mainly to transportation. Those traveling in high profile vehicles, including light trailers and campers, should use caution tonight while traveling along Interstate 80 between Cheyenne and the I-80 Summit, and between Cheyenne and Wheatland on Interstate 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
537 WWUS75 KCYS 121550 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 850 AM MST Thu Dec 12 2019 WYZ106-117-118-121700- /O.CAN.KCYS.HW.W.0046.000000T0000Z-191212T1600Z/ Central Laramie Range and Southwest Platte County- South Laramie Range Foothills-Central Laramie County- Including the cities of Bordeaux, Whitaker, Federal, Horse Creek, and Cheyenne 850 AM MST Thu Dec 12 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning. $$ WYZ110-116-130000- /O.CON.KCYS.HW.W.0046.000000T0000Z-191214T0100Z/ North Snowy Range Foothills-South Laramie Range- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, and Vedauwoo 850 AM MST Thu Dec 12 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST FRIDAY... * WHAT...West winds 30 to 45 mph with gusts to 65 mph. * WHERE...Along Interstate 80 over the Summit and between Laramie and Rawlins. * WHEN...Gusts will periodically occur at speeds of 50 to 60 mph through Friday. * TIMING...Through 6PM Friday. * WINDS...West to southwest winds between 30 to 40 MPH with occasional gusts of 65 mph expected. * IMPACTS...Mainly to transportation. Those traveling in high profile vehicles, including light trailers and campers, should use caution tonight while traveling along Interstate 80 between Cheyenne and Rawlins. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Rubin
398 WWUS75 KCYS 122113 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 213 PM MST Thu Dec 12 2019 ...Strong Winds Through Friday Afternoon... WYZ110-116-131200- /O.CON.KCYS.HW.W.0046.000000T0000Z-191214T0100Z/ North Snowy Range Foothills-South Laramie Range- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, and Vedauwoo 213 PM MST Thu Dec 12 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST FRIDAY... * WHAT...West winds 30 to 45 mph with gusts to 65 mph. * WHERE...Along Interstate 80 over the Summit and between Laramie and Rawlins. * WHEN...Gusts will periodically occur at speeds up to 65 mph through Friday. * TIMING...Through 6 PM Friday. * WINDS...West to southwest winds between 30 to 45 mph with occasional gusts of 65 mph expected. * IMPACTS...Mainly to transportation. Those traveling in high profile vehicles, including light trailers and campers, should use caution tonight while traveling along Interstate 80 between Cheyenne and Rawlins. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Rubin
024 WWUS75 KCYS 130003 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 503 PM MST Thu Dec 12 2019 ...STRONG WINDS TONIGHT WITH PERIODS OF LIGHT SNOW... WYZ110-116-131200- /O.CON.KCYS.HW.W.0046.000000T0000Z-191214T0100Z/ North Snowy Range Foothills-South Laramie Range- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, and Vedauwoo 503 PM MST Thu Dec 12 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST FRIDAY... * WHAT...West winds 30 to 45 mph with gusts to 65 mph. * WHERE...Along Interstate 80 over the Summit west of Cheyenne, and between Laramie and Rawlins. * WHEN...Occasional gusts up to 65 mph through Friday. * IMPACTS...Mainly to transportation. Those traveling in high profile vehicles, including light trailers and campers, should use caution tonight while traveling along Interstate 80 between Cheyenne and Rawlins. * ADDITIONAL IMPACTS...Light snow and blowing snow. Bands of light snow tonight will result in slick and icy roadways, mainly between Laramie and Elk Mountain. Travelers are urged to slow down due to slick roads and low visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage and hazardous travel conditions. && $$
214 WWUS75 KCYS 130926 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 226 AM MST Fri Dec 13 2019 ...STRONG WINDS CONTINUE THROUGH FRIDAY... WYZ110-116-140000- /O.CON.KCYS.HW.W.0046.000000T0000Z-191214T0100Z/ North Snowy Range Foothills-South Laramie Range- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, and Vedauwoo 226 AM MST Fri Dec 13 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 45 mph with gusts to 65 mph. * WHERE...Along Interstate 80 over the Summit west of Cheyenne, and between Laramie and Rawlins. * WHEN...Occasional gusts up to 65 mph through Friday. * IMPACTS...Mainly to transportation. Those traveling in high profile vehicles, including light trailers and campers, should use caution tonight while traveling along Interstate 80 between Cheyenne and Rawlins. * ADDITIONAL IMPACTS...Light snow and blowing snow. Bands of light snow tonight will result in slick and icy roadways, mainly between Laramie and Elk Mountain. Travelers are urged to slow down due to slick roads and low visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage and hazardous travel conditions. && $$ WM
207 WWUS75 KCYS 132105 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 205 PM MST Fri Dec 13 2019 WYZ110-116-132215- /O.CAN.KCYS.HW.W.0046.000000T0000Z-191214T0100Z/ North Snowy Range Foothills-South Laramie Range- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, and Vedauwoo 205 PM MST Fri Dec 13 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning. Winds are diminishing slowly over the area this afternoon and high winds are no longer anticipated. Some gusts over 45 mph are still expected the rest of the afternoon so motorists are still advised to be extra cautious, especially if driving light or high-profile vehicles. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 11, 4:52 PM MST, 53 minutes earlier.
Area forecast discussion, Dec 11, 4:52 PM MST, 53 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 452 PM MST Wed Dec 11 2019 .SHORT TERM...(This evening through Friday night) Issued at 120 PM MST Wed Dec 11 2019 Tonight...In somewhat of a quandary with respect to the current High Wind Warning, set to expire later this afternoon. Winds and gusts have decreased somewhat early this afternoon. However, the Craig to Casper 850/700 mb height gradients remain borderline for more strong wind gusts tonight and Thursday. Will either extend the High Wind Warning or cancel the warning early. Next batch of snow should begin overnight across our Snowy and Sierra Madre Ranges and the moist orographic flow continues into Friday, thus will upgrade our Winter Storm Watch to a Winter Storm Warning. Thursday...Relatively windy and mild weather continues with brisk northwest flow aloft and decent low and mid level gradients. The orographic snow machine continues over and near our Snowy and Sierra Madre Ranges. Thursday night/Friday...The next fast moving and low amplitude shortwave trough aloft moves across our counties early Friday. Low and mid level gradients increase substantially with 700 mb winds increasing over 50 knots on Friday, along with impressive 850/700 mb Craig to Casper height gradients. A relatively decent chance for High Winds on Friday in multiple locations, though will defer to the next few shifts to make the decision on a High Wind Watch since the winds will be in the fourth period. A bit cooler on Friday with cloud cover. .LONG TERM...(Saturday through Wednesday) Issued at 120 PM MST Wed Dec 11 2019 Saturday...The next shortwave trough aloft moves overhead and with plenty of low and mid level moisture available, expect scattered to numerous snow showers to develop, along with colder temperatures associated with the passing cold front. Sunday...The main batch of snow associated with the shortwave trough aloft should move into Colorado, though with slight chances for snow across our southern counties. Even colder with 700 mb temperatures only near -14 Celsius. Monday...Windy and cold under the cyclonic northwest flow aloft and with 700 mb temperatures only near -15 Celsius, along with decent low and mid level gradients. Tuesday...Although the northwest flow aloft continues, heights and thicknesses increase, along with downslope warming and more sunshine to produce a warming trend. Wednesday...The slow warming trend continues as the transitory ridge aloft moves off to our east and southwest flow aloft develops. Continued dry with limited low and mid level moisture. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 446 PM MST Wed Dec 11 2019 VFR conditions this evening and overnight for all terminals. MVFR FOR KRWL around 12Z tomorrow morning due to cigs becoming OVC around 5kft. Winds will be gusty up to 30 knots from the Southwest for the WY terminals this evening and overnight also. The Panhandle will experience winds 10-15 knots through the overnight period except for KCDR, where winds will be less than 10 knots overnight. && .FIRE WEATHER... Issued at 120 PM MST Wed Dec 11 2019 No concerns based on expected winds and humidities. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Winter Storm Warning until noon MST Friday for WYZ112-114. NE...None. && SHORT TERM...RUBIN LONG TERM...RUBIN AVIATION...BW FIRE WEATHER...RUBIN
Hazardous weather outlook, Dec 11, 3:38 PM MST, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 338 PM MST Wed Dec 11 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>111-113-115>119-122245- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 338 PM MST Wed Dec 11 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY Strong winds will be possible on Friday. .Spotter information statement... Spotter activation will not be needed. WYZ112-114-122245- Sierra Madre Range-Snowy Range- 338 PM MST Wed Dec 11 2019 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TONIGHT A Winter Storm Warning is in effect. Snow, heavy at times, will occur. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A Winter Storm Warning is in effect through Friday morning. Snow, heavy at times, will occur. Total snow accumulations of 12 to 22 inches are expected, with higher amounts near the peaks. Winds will gust as high as 60 mph. .Spotter information statement... Spotter activation will not be needed. Rubin
In the hours before
Special weather statement, Dec 11, 4:54 PM MST, 51 minutes before
Special Weather Statement National Weather Service Cheyenne WY 454 PM MST Wed Dec 11 2019 WYZ106-110-120400- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 454 PM MST Wed Dec 11 2019 ...STRONG GUSTY WINDS EXPECTED THIS EVENING... West to southwest winds will occasionally gust up to 55 MPH this evening across the Wind Prone areas of southeast Wyoming. This includes Interstate 80 near Arlington between Mile Markers 265 to 275, and Interstate 25 near Bordeaux between Mile Markers 70 and 75. These winds will cause difficult driving conditions for motorists with high profile vehicles, including campers. Do not expect these winds to weaken through midnight tonight.
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.